The valuation of GMWB variable annuities under alternative fund distributions and policyholder behaviours

Bacinello, A. R., Millossovich, P. & Montealegre, A. (2014). The valuation of GMWB variable annuities under alternative fund distributions and policyholder behaviours. Scandiavian Actuarial Journal, 2016(5), pp. 446-465. doi: 10.1080/03461238.2014.954608

[img]
Preview
Text - Accepted Version
Download (532kB) | Preview

Abstract

In this paper, we present a dynamic programming algorithm for pricing variable annuities with Guaranteed Minimum Withdrawal Benefits (GMWB) under a general Lévy processes framework. The GMWB gives the policyholder the right to make periodical withdrawals from her policy account even when the value of this account is exhausted. Typically, the total amount guaranteed for withdrawals coincides with her initial investment, providing then a protection against downside market risk. At each withdrawal date, the policyholder has to decide whether, and how much, to withdraw, or to surrender the contract. We show how different policyholder’s withdrawal behaviours can be modelled. We perform a sensitivity analysis comparing the numerical results obtained for different contractual and market parameters, policyholder behaviours and different types of Lévy processes.

Item Type: Article
Additional Information: This is an Accepted Manuscript of an article published by Taylor & Francis in Scandinavian Actuarial Journal on 9/9/14, available online: http://dx.doi.org/10.1080/03461238.2014.954608
Uncontrolled Keywords: variable annuities, GMWB, dynamic approach, Lévy processes, policyholder’s behaviour
Subjects: H Social Sciences > HG Finance
Divisions: Cass Business School > Faculty of Actuarial Science & Insurance
URI: http://openaccess.city.ac.uk/id/eprint/15757

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics